MAUDE Adverse Event Report: MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number SPL12515X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the inner member, balloon and distal tip were detached from the delivery system and was entrapped on the guidewire.It was not possible to remove the detached section from the guidewire.The guidewire was measured and confirmed to be 0.014 inch.The balloon material appeared bunched.Severe stretching was evident to the inner member.Distal tip appeared stretched and deformed.The inner member appeared torn and uneven at the detachment location.There was no other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure an attempt was made to use a sprinter legend rx ptca balloon catheter to treat a heavily calcified lesion in the lad.There was no damage noted to the packaging or any issues noted when removing from the hoop.The guide wire was examined and flushed before use with no issues noted.The sprinter legend balloon was inspected prior to use.Negative prep was performed with no issues noted.The lesion was pre-dilated.The device did not pass through a previously deployed stent.No resistance was encountered when advancing the device.Excessive force was not used during delivery.On first inflation, the balloon was inflated to 14 atm and got stuck on the 0.014"x300 cm non-medtronic guidewire.It was reported that the device was unable to be removed from the guide wire.The sprinter legend and the guidewire were removed together from the patient.It was informed that the balloon came off the wire.No patient injury was reported.Analysis of the returned device revealed the inner member, balloon and tip had detached from the delivery system and were entrapped on the guide wire.

Brand Name
SPRINTER LEGEND RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8779978
Report Number9612164-2019-02814
Device Sequence Number16647767
Product Code LOX
UDI-Device Identifier00643169271777
UDI-Public00643169271777
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K103095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2021
Device Catalogue NumberSPL12515X
Device Lot Number216206098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2019
Initial Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight107